Texas, 2021

High Wind in Texas, November 25, 2021

November 25, 2021 · NWS MAF · 1 event in 1 county or zone

A strong cold front, associated with a deep Northern Plains trough, brought northeasterly high winds through Guadalupe Pass.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

A strong cold front, associated with a deep Northern Plains trough, brought northeasterly high winds through Guadalupe Pass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 25, 3:18 AM CST, 33 minutes earlier.

Area forecast discussion, Nov 25, 3:18 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
318 AM CST Thu Nov 25 2021

...New SHORT TERM, LONG TERM...

.AVIATION...
(06Z TAFS)
Issued at 1040 PM CST Wed Nov 24 2021

FROPA continues to move through the area veering winds out of the west
towards the north. Winds are expected to remain gusty into the
late morning hours. LLWS is possible for a few hours after the
frontal passage, but confidence is low. VFR conditions are
expected to continue through the period.

&&

.SHORT TERM...
(Today through Friday afternoon)
Issued at 252 AM CST Thu Nov 25 2021

The cold front has quickly moved s to near the I-10 corridor with ne
winds of 15-20kts in its wake. The post-frontal 85h winds are stout
this morning and even though the MSLP gradient will be decreasing
after 12Z the mixing of said 85h winds will keep the ne winds
sustained at 20-25 mph thru 18Z across the PB. Gap winds thru GDP
Pass should remain 40-45 mph thru 19Z and we will extend the
warning. Satellite continues to show an abundance of high clouds for
today and high temps will be about 15-20 degrees cooler than
yesterday with M50s common this afternoon. A few -SHRA will be
possible today across the w, but the trend has been on the decrease.
Into Fri AM said high clouds will likely hang around s of I-20,
however a 1033 mb surface anticyclone will be settling in around
09Z/Fri and a widespread light freeze is expected for areas n of I-
20 and hard freeze for parts of Lea, Gaines, Dawson. These counties
have already had a hard freeze so no warning needed, but a hard
freeze could be close in Andrews, Martin, and Howard counties. High
temps will turn warmer Fri PM if for nothing else because the
surface high will have moved e with surface pressure falls. By late
Fri PM a closed mid-level low will have moved into the Baja region
with some light precip generated across nrn MX that will have chance
to move just e of the Rio Grande by 00Z/Sat. The atmosphere near the
Rio Grande and to its w will undergo some moistening from the top
down due to virga.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 252 AM CST Thu Nov 25 2021

An upper level trough will be over the East Coast and an upper low
will be south of Arizona and New Mexico on Friday night. This upper
low will begin to move over West Texas and Southeast New Mexico on
Saturday. Rain chances will increase across the area as the upper
low moves overhead. Temperatures on Saturday are expected to be
similar or slightly warmer than the previous day with highs mostly
in the 60s. The upper low moves eastward and becomes engulfed in the
upper trough to the east on Sunday with upper ridging developing
over the Desert Southwest. A cold front is expected to move into the
area Saturday night but will not have much impact on temperatures
for Sunday. Temperatures will warm up again on Monday with highs
mostly in the 60s and 70s as southerly surface winds return. Similar
conditions are expected Tuesday through next Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               56  31  62  43 /   0   0   0  10
Carlsbad                 55  31  62  41 /  10   0   0  20
Dryden                   60  42  59  45 /   0  10  10  30
Fort Stockton            55  37  63  45 /  10   0  10  30
Guadalupe Pass           46  35  54  43 /  20   0  10  30
Hobbs                    54  30  60  39 /   0   0   0  20
Marfa                    51  31  56  37 /  10  10  20  40
Midland Intl Airport     55  33  61  43 /  10   0   0  20
Odessa                   56  35  61  44 /  10   0   0  20
Wink                     57  30  62  40 /  10   0   0  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 1 PM CST /noon MST/ this afternoon for
     Guadalupe and Delaware Mountains.

NM...None.
&&

SHORT TERM...49
LONG TERM....80
AVIATION...49
Hazardous weather outlook, Nov 25, 2:50 AM CST, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
250 AM CST Thu Nov 25 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-260900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
250 AM CST Thu Nov 25 2021 /150 AM MST Thu Nov 25 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

High winds are expected through Guadalupe Pass until noon today. A
High Wind Warning is in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Guadalupe and Delaware Mountains

When
November 25, 3:51 AM CST to 6:51 AM CST
Where
Guadalupe and Delaware Mountains forecast zone
Measured
37 kt (43 mph) measured sustained
Reported by
ASOS
Coordinates
31.447, -104.517 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, November 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 994677.